MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY LB53 LIGHT HANDLE COVER

STERIS CORPORATION - MONTGOMERY LB53 LIGHT HANDLE COVER
Model Number Sterile Lighthandle Cover
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the event was discarded and not returned for evaluation.As the device is not available for evaluation, a root cause of the reported event cannot be determined.The light handle cover is manufactured and packaged in a controlled environment.Employees wear hairnets, safety glasses, gloves, and are fully gowned.Additionally, the light handle cover is terminally sterilized using ethylene oxide.The entire light handle cover device including the contents within the sterile barrier are considered sterile.Steris evaluated the reported event and determined it does not meet our reporting criteria under 21 cfr part 803.It should be noted that steris is submitting a medical device report (mdr) solely due to the receipt of the user facility medwatch report which is in accordance with our policies and procedures.No additional issues have been reported.
 
Event or Problem Description
The user facility reported via medwatch (b)(4)t hat when a lb53 light handle cover was opened, it was noticed that several black flecks were on the light handle cover.The light handle cover was not utilized and was discarded.The user facility utilized another lb53 light handle cover and no issues were noted.No report of injury.

Brand Name
LB53 LIGHT HANDLE COVER
Common Device Name
LIGHT HANDLE COVER
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key16696860
Report Number1043572-2023-00084
Device Sequence Number17063156
Product Code FTA
UDI-Device Identifier00724995150136
UDI-Public00724995150136
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSterile Lighthandle Cover
Device Catalogue NumberLB53
Device Lot Number9892111
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown